The authors report a case of orbital cellulitis following posterior subtenon injection of triamcinolone acetonide. A 57-year-old male patient with a background of complicated cataract surgery underwent vitrectomy with explantation of dislocated intraocular lens and insertion of anterior chamber lens. Postoperative cystoid macular oedema developed and was treated with posterior subtenon injection of triamcinolone acetonide. Six weeks later he developed orbital cellulitis and an orbital abscess which was drained via a translower lid approach orbitotomy. Staphylococcus aureus was cultured and treated with antibiotics. The authors discuss four other similar cases reported in the literature which appear to show a delayed onset of infection after triamcinolone injections. The authors recommend use of povidone iodine before injection and postoperative antibiotic drops after injection to reduce the incidence of infections.